MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC EXTREMITY PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC EXTREMITY PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10552
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed due to a retrospective review of complaints.This complaint has been reopened for further investigation.A user facility medwatch report (# (b)(4)) was received reporting contaminated cmc extremity packs.The first extremity pack was found to have small black pieces on the medicine cup and the second pack appeared to have dried blood/red substance on the suction tubing.Samples were not returned for evaluation.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Contaminated packs for case.The first extremity pack we found small black pieces on the medicine cup.This was before the patient entered the room.The pack was broken down and the entire setup was reset.For the same case, the patient was asleep and positioned.The 2nd extremity pack was in use when the scrub tech noticed black pieces on medicine cup and what appeared to be dried blood/red substance on the suction tubing while handing the suction to the surgeon.The team leader was called into the room.It was decided to quickly remove contaminated setup and reset the case.Both packs were the (cmc extremity packs).
 
Additional Manufacturer Narrative
Potential root cause: it was determined, but not limited to, possible employee failure to identify debris, possible dress code violation, lack of lab coat cleanliness, cleaning process not followed or inadequate, exposed product in warehouse, natural occurring static, equipment has loose particulate, inadequate customer satisfaction follow-up, possible inadequate controls identified, possible inadequate assembly methods/instructions, and debris contained in vendor supplied items.The following corrective actions have taken place: manufacturing personnel were retrained on the dress code procedure (corp.Prc.079), quality control specialist started conducting routine walk-throughs in raw material storage areas to identify any potentially exposed product, manufacturing personnel were instructed to wipe down production lines after every order, internal supplier personnel were confirmed to be trained on the cleaning and sanitation procedure, internal supplier performed quality assessment of its processes to confirm compliance and no issues were found, sub-assemblies were created to place all items potentially containing/attracting lint together prior to final assembly, and added additional guidance to the manufacturing instructions to indicate that these products have had reports of debris to increase scrutiny during the assembly process.The deroyal sales representative conducted an initial site visit on (b)(6) 2021 in regards to reported complaints of contamination (hair and debris) in procedure trays and collected various defective product samples.The samples were provided in bulk and were not able to be correlated to the corresponding reported quality events.The sales representative performed a follow-up visit on (b)(6) 2021, and the customer agreed to individually bag each separate complaint sample in the future.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC EXTREMITY PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key12258395
Report Number3005011024-2021-00008
Device Sequence Number5002163
Product Code LRO
UDI-Device Identifier00749756363549
UDI-Public00749756363549
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number89-10552
Device Catalogue Number89-10552
Device Lot Number53457565
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date08/02/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1